Alert archive / Colorado / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 28, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 31, 2017, 6:01 PM MDT for Weld County, Colorado. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2017, 6:01 PM MDT (00:01 UTC)
- Expired
- May 31, 2017, 6:45 PM MDT
- In force
- 44 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 82 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 2438 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
930
WUUS55 KBOU 010001
SVRBOU
COC123-010045-
/O.NEW.KBOU.SV.W.0028.170601T0001Z-170601T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
601 PM MDT WED MAY 31 2017
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
Northeastern Weld County in northeastern Colorado...
* Until 645 PM MDT
* At 601 PM MDT, a severe thunderstorm was located 4 miles northeast
of Pawnee Buttes, or 29 miles southwest of Kimball, moving south at
30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
New Raymer, Keota, Stoneham and Pawnee Buttes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4099 10414 4100 10381 4088 10363 4059 10359
4058 10402 4075 10415
TIME...MOT...LOC 0001Z 342DEG 24KT 4087 10394
HAIL...1.00IN
WIND...60MPH
$$
RJK1 follow-up statement
060
WWUS55 KBOU 010044
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
644 PM MDT WED MAY 31 2017
COC123-010051-
/O.EXP.KBOU.SV.W.0028.000000T0000Z-170601T0045Z/
Weld CO-
644 PM MDT WED MAY 31 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WELD COUNTY WILL
EXPIRE AT 645 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
LAT...LON 4099 10414 4100 10381 4088 10363 4059 10359
4058 10402 4075 10415
TIME...MOT...LOC 0041Z 342DEG 24KT 4063 10384
$$
RJKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:04 PM MDT, 2 hours 57 minutes earlier.
Area forecast discussion, May 31, 3:04 PM MDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 304 PM MDT Wed May 31 2017 .SHORT TERM...(This evening through Thursday) Issued at 220 PM MDT Wed May 31 2017 Scattered showers and thunderstorms mainly firing over mountains and higher terrain and gradually moving slowly east and southeast. Storms over western sections will remain generally weak with limited moisture and weak shear. Storms will be stronger over Palmer Divide and over the far plains with a bit deeper moisture and stronger shear profile. Still a marginal chance for an isolated severe storm through the evening. Latest HRRR has strongest storm moving into the plains from Wyoming/Nebraska this evening, especially along and east of a line from Akron to Sterling. For Thursday, the ridge axis will move slowly into Eastern Colorado with a weak flow aloft. Moisture will increase over the mountains with approaching trof and a better chance for mountain storms and possibly drifting towards the adjacent plains by late afternoon/evening hours. Don't see much of a trigger over the plains so mainly dry. Temperatures will be similar to today's readings/ .LONG TERM...(Thursday night through Wednesday) Issued at 220 PM MDT Wed May 31 2017 Showers and thunderstorms over the high terrain and adjacent plains will slowly decrease, with the far northeastern plains remaining dry. As the upper trough moves into western Colorado overnight, a few showers may continue over the mountains and possibly over the plains due to weak QG lift and moisture associated with the trough. The upper trough will pass over in the morning with drier subsidence air behind it. Northerly winds will keep a chance of convection over the Palmer Divide and up over the southern higher terrain as some upslope flow is expected. There will also be a chance over the far eastern plains along the front. Saturday and Sunday will have only isolated convective activity mainly over the mountains as an upper ridge builds over the area. A stronger upper system will move into the Great Basin Monday then push across the Northern Rockies through Wednesday. This will pull Gulf of Mexico moisture up into the area to bring a higher chance of showers and storms over the forecast area and cooler temperatures as well. Shear, moisture and instability will likely be increasing which would result in a chance for stronger storms these three days. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 220 PM MDT Wed May 31 2017 Area of coverage of showers/storms is isolated for the rest of the afternoon and evening so no mention in TAFs. Could be some outflow winds that shift wind directions for a time, and most likely from the west and northwest at bjc/den while apa remains out of the south to southwest direction. Storms will mainly be confined to mountains on Thursday but outflow boundaries will send wind shifts into the terminals by late day. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Entrekin LONG TERM...Kriederman AVIATION...Entrekin
Hazardous weather outlook, May 31, 10:34 AM MDT, 7 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1034 AM MDT Wed May 31 2017 COZ030>051-011645- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1034 AM MDT Wed May 31 2017 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight There is a slight chance of severe thunderstorms in the late afternoon and evening from Sterling and Akron eastward. The main threats are hail up to an inch in diameter, wind gusts to 60 mph, and heavy rain. Elsewhere, scattered showers and thunderstorms are expected over the mountains, with only isolated storms over the western part of the plains including the Denver area. Most of these storms will only produce light rainfall and gusty winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Warmer temperatures and another round of afternoon and evening thunderstorms are expected Thursday, though with less coverage and strength overall compared to today. Convection should decrease somewhat Friday through the weekend, with continued warm weather. Early next week, a stronger storm system will dig into the Great Basin to bring a better chance of thunderstorms along with slightly cooler temperatures to the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 6:51 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Morgan, Washington, Weld | 39 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.